Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Search the Community

Showing results for tags 'dopamine'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Forum Information
    • Discussion Corner Announcements
    • NPF Forum Member Service Center
    • Frequently Asked Questions - How Do I...???
  • Medical Questions
    • Ask The Doctor
    • Ask The Surgical Team
    • Ask about Nutrition
    • Ask the Pharmacist
    • Pregúntele al Médico
    • Talk To A Speech Clinician
  • Unmoderated Discussion
    • Open Forum
    • Newly Diagnosed
    • Caregivers Forum
    • Young Onset Forum
    • DBS Forum

Found 8 results

  1. Problems that repeat

    I am curious about odd behavior I am experiencing. last year, I had a Hypersexuality and ICD issue with Agonists. I immediately quit it one night and never took again The odd part is about a year later, I find myself doing things and I don't know why. It seems irrational. Has anybody ever heard of this?
  2. Problems that repeat

    I am curious about odd behavior I am experiencing. last year, I had a Hypersexuality and ICD issue with Agonists. I immediately quit it one night and never took again The odd part is about a year later, I find myself doing things and I don't know why. It seems irrational. Has anybody ever heard of this?
  3. Dear Doctor, First off, thank you so much for being so available to all of us who are going through this together. Parkinson's is so tough, and I never dreamt our family would be in this position. I want to do everything I can to help my dad and make it easier on my mom to care for him. My dad has Parkinsons, is in about his 12th year or so of the disease, maybe longer. My family is trying to figure out his dosing schedule, as he is no longer having any really 'good on times.' Any input would be tremendously helpful and appreciated. I know a lot of it is trial and error. I am reading everything I can on Parkinson's and just ordered your book as well. A typical day: Morning is typically his best time, from 8am to about 11am. During this time he will do about 10 minutes on a recumbent bike (he just starting doing this the last few weeks, before that, exercise was minimal). He says he feel just okay, but at least he is pretty alert. After he takes his 10:30 dose of pills he starts to go down hill and falls asleep. He sleeps on and off throughout the day in between his doses. He also shakes. I have noticed that sometimes before his next dose he seems funky and out of it (I'm guessing the dopamine has worn off). Also, he is freezing a lot now and it takes a good 10 minutes for him to get moving again. My dad has an Essential Tremor in addition to Parkinson's. He has had this since his early teens, he is now 70. My mom tries her best to space out the food, especially if protein is involved. She also tries to keep a dosing journal to write down side effects but is getting confused as to whether the tremor is the essential tremor, an 'off time' tremor, or too much dopamine tremor. When he goes to bed, he usually will wake up continually, it's rare for him to sleep. There was a time for years where his dr. prescribed 4 pills, 3 times a day. We have changed that within the last 6 months because obviously that was not working at all. His current pill schedule: -Carbidopa 25 mg-levodopa 100 mg tablet. Currently, my dad is taking: 1 pill at 7am 1 pill at 10:30am 1 1/2 pills at 1:30pm 2 pills at 4:30pm 2 pills at 7:30pm 1 pill at 10:00pm 1 extended release at 11pm right before bed When he wakes up in the night, my mom gives him 1 levodopa usually around 4am. -For his Essential Tremor he takes Primidone 50mg a day and Propranolol 320mg a day extended release. Recently, we are trying to cut down the Propranolol to 240mg a day, he has been doing this now about 2 weeks, but he still seems really sleepy. -For a mild A-fib, he takes Warfarin 5mg (1 1/2 on M,W,F. 1 on S, S, T, Thurs.) -The rest of these pills I'm assuming are blood pressure from what I can figure out triamterene 37.5 mg-hydrochlorothiazide 25 mg tablet, 1 tablet daily K-Tab 10 mEq tablet, extended release, 1 tablet daily Losartan 100 mg tablet, 1 tablet daily Amlodipine 5 mg tablet, 1 tablet daily Vitamin D2 5,000, 1 tablet daily I would sincerely appreciate any advice, suggestions or tips on this schedule. It's just so sad to watch the progression. I want to leave no stone unturned and try everything possible to help. Thank you so very much, Amy
  4. Parkinson's and creativity

    Here's an article about people with Parkinson's who have experienced a sudden urgent burst of creativity: http://nautil.us/issue/20/creativity/the-most-dangerous-muse Have people here experienced this phenomenon? Has anyone felt a strong urge to paint, sculpt, write poetry, etc after starting on dopaminergic medications?
  5. MY PD SYMPTOMS ARE AT LEAST 90% ON THE LEFT SIDE. I HAVE BEEN FORCING MYSELF TO USSE MY LEFT ARM/HAND & MAKING MYSELF PUT ALL OF MY WEIGHT ON THE LEFT LEG ...(ESPECIALLY SINCE I NOTICED HOW MUCH SMALLER MY AFFECTED LEG IS NOW).....I HAVE FELT CREEPY ALL DAY...JUST "OFF".....MY CAB/LEV IS WEARING OFF VERY QUICKLY. SO...DOES ACTIVITY WITH THE AFFECTED SIDE OF THE BODY DEPLETE DOPAMINE MORE?? AS USUAL...THANK YOU!
  6. Hi, my problem is actually not directly related to PD though I do have symptoms for RLS . Actually I was on ssri escitalopram and paxil back in late 2012 for anxiety and panic attacks . Though it seemed to work quite well for it they caused me sexual problems like low libido & numb penis so I went cold turkey in april 2013 .. didn't face any withdrawal except the sexual side effects never went away and is persistent. In december 2013 my anxiety returned so I just took 1 pill of paxil 12.5 CR thinking it would help anxiety and 6 hour later I was doing hardcore gym and suddenly I faced an adverse reaction like I could feel the emotions being vanished from heart. lots of burning sensation all over, de-realization and I went into severe depressive ahnedonia with persistent sexual side effect which is known as pssd(post ssri sexual dysfunction) .. i was treated in january 2014 uptill now with escitalopram , wellbutrin xl , etizolam but none seem to help me much with depression and lack of emotions . On doing a bit of re-search I found out it could be a persistent de-sentisization of some serotonin receptor and some damage to the dopamine too... I can't feel emotions i have no motivation and lack of interest in everything . life sucks . then i developed Mild parkinson and RLS... I was wondering which is the best dopamine agonist that can help primarily with libido/emotions and RLS ?
  7. Happy Women's day! I have heard about the 'dopamine-rich food' term referring to natural substances containing dopamine. Could you, please, tell us more about ingredients that are rich in dopamine? Can it be absorbed and then act accordingly as a real dopamine in our brain? Is it possible to expect any improvements while eating this food? Thanks for clarifying the issue in advance! Kindly, Lis
  8. Dear Doctor, Due to lack and shortage of some drugs in my State in Brazil , I have been prescribed to take doses of levodopa +carbidopa and levodopa+benserazide (Sinemet and Madopar) , in the same day and sometimes togheter at same time if extended levodopa+benserazide is the indicated. Do you see any harm, or problem, with this procedure ?? Yours Very Truly, Joao Paulo
×